Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 11, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 24, 2021, 11:56 PM CDT for Montgomery County, Pike County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 11:56 PM CDT (04:56 UTC)
- Expired
- Mar 25, 2021, 2:03 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
679
WGUS54 KLZK 250456
FFWLZK
ARC097-109-250800-
/O.NEW.KLZK.FF.W.0011.210325T0456Z-210325T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1156 PM CDT Wed Mar 24 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Pike County in southwestern Arkansas...
Southern Montgomery County in western Arkansas...
* Until 300 AM CDT.
* At 1156 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mount Ida, Glenwood, Norman, Daisy, Daisy State Park, Mimosa,
Albert Pike Recreation Area, Narrows Dam, Black Springs, Hopper,
Lodi, Fancyhill, Salem in Pike County, Caddo Gap, Kirby, Bear
Creek Public Use Area, Langley, Rosboro, New Hope in Pike County
and Welsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3438 9394 3450 9381 3452 9378 3454 9368
3456 9358 3452 9350 3447 9346 3443 9345
3429 9348 3424 9353 3420 9358 3415 9367
3410 9382 3418 9382 3419 9393 3426 9392
3427 9394
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
Cavanaugh1 follow-up statement
513
WGUS74 KLZK 250703
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
203 AM CDT Thu Mar 25 2021
ARC097-109-250713-
/O.CAN.KLZK.FF.W.0011.000000T0000Z-210325T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery AR-Pike AR-
203 AM CDT Thu Mar 25 2021
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN PIKE AND
SOUTHERN MONTGOMERY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3438 9394 3450 9381 3452 9378 3454 9368
3456 9358 3452 9350 3447 9346 3443 9345
3429 9348 3424 9353 3420 9358 3415 9367
3410 9382 3418 9382 3419 9393 3426 9392
3427 9394
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 6:51 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 24, 6:51 PM CDT, 5 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 651 PM CDT Wed Mar 24 2021 .UPDATE... Updated to include the 00Z aviation discussion. && .AVIATION... VFR conditions will deteriorate overnight as multiple waves of TSRA move into the area and over terminals. Expecting cigs to lower in a 06-09Z window for most terminals with the first wave of TSRA around 08-12Z, although timing may vary. While iso TS will linger north, expecting mainly low stratus and -RA/BR through the end of the period at HRO/BPK. Central/southern terminals will see an additional wave of TSRA in the 15-18Z time frame, but again, timing may vary. TSRA with severe gusts >50 kts and large hail will be possible outside northern terminals. As a strong boundary sweeps through late in the period, winds will become west/northwest and gusty as RA/TSRA end west-to-east. && .PREV DISCUSSION...(ISSUED 231 PM CDT Wed Mar 24 2021) Short term...Tonight through Friday A beautiful spring day was hopefully enjoyed Wednesday as very unsettled conditions are poised to return starting tonight and continuing through Thursday. Overall not a lot of value added changes will be forthcoming this afternoon with rain expected and severe weather possible. The solution this afternoon is primarily derived on a blend of the latest CAM guidance. Highly amplified and progressive pattern remains in place at this time with a strong system clearly seen on satellite imagery over the four corners/desert southwest. Latest surface analysis places a warm front over central Texas which will be moving into and through southern Arkansas tonight. Aforementioned western system will kick out into the plains tonight placing the region in a pronounced south to southwest flow resulting in a warm air and moisture advection pattern. Models continue to suggest thunderstorms developing along and north of this boundary late this evening and through the overnight hours. Increasing jet dynamics and low level shear will provide an opportunity for large hail as the best instability looks to be elevated in nature. There is enough wind energy with this system that if the stronger storms can get surface based, strong gusty winds are a definite possibility. Come Thursday, widespread showers and thunderstorms will be ongoing as the surface low with this system tracks SW to NE across the state in the continuing WAA pattern. Coverage will begin to diminish somewhat late Thursday morning but there will be an ongoing chance of precipitation. This is where the forecast gets a little tricky. CAM guidance continues to suggest a corridor of high SBCAPE in an area of higher dewpoints mainly over the south and eastern parts of the state. Guidance continues to develop a rapidly moving line of convection along the attendant cold front early Thursday afternoon. Any tornado threat would likely be over in the moist sector over the south and east with more of a wind/hail threat elsewhere. Much like the previous event, robust nocturnal convection may reduce the potential of severe weather with this second round. Basically the threat of severe weather Thursday afternoon will be likely tied into precip coverage tonight. Precipitation should be exiting the state by late Thursday afternoon with high pressure moving in quickly behind it. Skies will clear by Friday morning with cooler air in the wake of the departing system. Dry conditions will round out the period. LONG TERM...Friday Night through Wednesday H500 swrly flow will be in place over the state at the start of the period ahead of troughing across the west. Initially, dry conditions will be observed but as a sfc cold front moves into the area from the NW and the lead H500 trough approaches, precip is expected to develop. Based on the timing of the front and upper trough, much of the precip will be confined to the southeast half of the state. The cold front will move across the state on Sunday with rain briefly coming to an end. While temperatures are expected to be well above average on Saturday, cooler readings will be in place Sun-Mon. Left behind in the H500 flow, a cutoff low looks to approach from the west by early next week which will help to increase precip chances once again. Moisture return and instability still appear limited, keeping severe wx chances low at this time. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Mar 24, 3:15 PM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 315 PM CDT Wed Mar 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 315 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE... This afternoon and tonight A storm system is forecast to move into the region late tonight bringing widespread, locally heavy rain to the area. Some storms may become strong to severe with large hail the primary threat. Locally heavy rain can not be excluded with the stronger storms but widespread flooding is not expected as the storms will be moving fast. Still, isolated flash flooding can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Thursday, a bout of organized severe weather will be possible during the afternoon to late evening time frame...particularly for eastern and southeastern Arkansas...and all severe hazards will be possible including large hail, damaging winds, and perhaps some tornadic activity. Chances for widespread rain and a few thunderstorms will be possible across the state again on Saturday as a cold front approaches the region. Otherwise, no hazardous weather is anticipated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 24, 11:23 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1123 PM CDT Wed Mar 24 2021
ARZ052>054-250515-
Hot Spring AR-Pike AR-Clark AR-
1123 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...SOUTHEASTERN
PIKE AND WEST CENTRAL HOT SPRING COUNTIES UNTIL 1215 AM CDT...
At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Blevins, or 9 miles northwest of Prescott, moving
north at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Okolona... DeGray Lake State Park...
Halfway... Lofton...
Delight... Bismarck...
Antoine... Alpine...
Bonnerdale... Shawmut...
Hollywood... Point Cedar...
Pisgah...
LAT...LON 3440 9338 3439 9305 3392 9333 3394 9334
3396 9338 3395 9342 3396 9347 3394 9351
3396 9356
TIME...MOT...LOC 0423Z 201DEG 44KT 3392 9345
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:02 PM CDT | River Flood Advisory | LZK | Prairie | 21 days |
| Mar 24, 9:03 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 21 days |
| Mar 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 44 min |
| Mar 24, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 38 min |
| Mar 24, 11:23 PM CDT | Special Weather Statement | LZK | Clark | 52 min |
| Mar 24, 11:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 49 min |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 19 min |
| Mar 25, 12:10 AM CDT | Special Weather Statement | LZK | Hot Spring | 50 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Mar 25, 12:16 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 44 min |
| Mar 25, 1:32 AM CDT | Special Weather Statement | LZK | Prairie | 28 min |
| Mar 25, 1:35 AM CDT | Special Weather Statement | LZK | Jefferson | 25 min |
| Mar 25, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 34 min |
| Mar 25, 1:48 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke | 27 min |
| Mar 25, 1:55 AM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 25, 3:50 AM CDT | Special Weather Statement | LZK | Pope | 40 min |
| Mar 25, 7:25 AM CDT | Special Weather Statement | LZK | Saline | 35 min |
| Mar 25, 8:44 AM CDT | River Flood Warning | LZK | Perry | 60 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.